Drought, Calloway
- When
- August 1, 12:00 AM CST to August 16, 10:00 PM CST
- Where
- Calloway forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.621, -88.272 (the zone’s center; the record gives no point)
Drought conditions that had started in parts of western Kentucky in July ended by late August. The area of moderate drought conditions extended from Murray to Hopkinsville and Elkton.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Drought conditions that had started in parts of western Kentucky in July ended by late August. The area of moderate drought conditions extended from Murray to Hopkinsville and Elkton. Impacts of the drought were primarily agricultural. A report from Todd County indicated corn and early-planted soybean yields were projected to be reduced by about 50 percent. The drought ended in August due to the occurrence of thunderstorm complexes that tracked across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 31, 5:32 PM CST, 6 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT Thu Jul 31 2014 .UPDATE... Issued at 632 PM CDT THU JUL 31 2014 Revised aviation discussion for 00Z TAFs. && .SHORT TERM...(Tonight through Saturday night) Issued at 122 PM CDT THU JUL 31 2014 A weak disturbance moving into the lower MS river valley is/will result in smallish overrunning Pops for mainly srn ptns SEMO and far swky thru this evening. Meanwhile, a 2ndary trof axis will evolve upon approach Friday, making passage this weekend. That too will result in smallish Pops for the area, ending in the east by 12Z Sunday as the primary trof clears. Until then, temps moderating to the mid-upr 80s for highs, and mid-upr 60s for lows, with corresponding dew points in the 60s, will warrant a continuing slgt-small chance Pop in the short term portion of the forecast. .LONG TERM...(Sunday through Thursday) Issued at 211 PM CDT THU JUL 31 2014 In the vicinity of the PAH forecast area, the flow aloft and at the sfc is forecast by the deterministic med range models to slowly weaken over the weekend as the influence of an expansive wrn/central CONUS ridge increases into next week. A ridge of high pressure at the sfc is not expected to move much through mid week. Thus, stable, dry weather will prevail for most of the extended period. Little moisture or temp advection is expected, just the diurnal heating effects of the summer sun, which will result in slowly increasing temps and little change in the lower 60s dewpoints until Day 7 (Thu). As early as Wed night, the nwrn counties may pick up a few showers or tstms as mid level shrtwv energy in the nrn stream flow begins to enter the center of the country. Sfc low pressure will be associated with this feature, so by then there will be an increased sfc pressure gradient across the PAH forecast area. Better swrly low level flow should result in an accompanying increase in available moisture and instability for scattered shower and tstm development across the region by daytime Thu. There is some variability in the deterministic models as to the speed of the system at this time frame. && .AVIATION... Issued at 632 PM CDT THU JUL 31 2014 Conditions will be primarily VFR over the next 24 hours. Patchy fog may restrict visibilities late tonight, especially at KCGI and KPAH. The presence of an upper level trough will keep a scattering of VFR clouds around through the period. Winds will be light and variable tonight then northeast around 5 knots Friday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 516 PM CDT THU JUL 31 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 516 PM CDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST FOR PORTIONS OF THE AREA FRIDAY THROUGH SATURDAY. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2014Every state in 2014This day in weather historyWarnings in Kentucky, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536418, 536419, 536420, 536421, 536422.